Klonopin is the recognized brand name for the pill called Clonazepam. It was originally brought to market in 1975 as an effective medication for epilepsy. Since its origin, it has become a popular drug of choice for drug abusers from the streets of Hollywood to the window offices of Wall Street. It is one of the nations most abused drugs right after opioid painkillers like Oxycontin. When benzodiazepines first hit the market back in the early 50s, they were generally prescribed for several neurological disorders like the afore mentioned epileptic seizures in addition to extreme anxiety or insomnia. However, gradually over time loopholes in federal drug laws referred as practice of medicine exception have allowed physicians and psychiatrists to prescribe the drugs for certain disorders from panic attacks to weight control issues. It's similar to the story of how Valium came to be known as the sedative for a generation of typical bored and frustrated suburban housewives. klonopin History is something to be evaluated.
Klonopin is a popular treatment for drug addicts and alcoholics as they go through detox. It stops seizures and helps to control the harsh symptoms of acute withdrawal. Klonopin requires longer to metabolize and passes through one's system somewhat slower than other benzos, therefore in theory you don't need to take it as frequently. The drug should only be prescribed for short term use. However, it can become highly addictive as patients may enjoy the high they get. So unfortunately as a drug addict may be detoxing from addiction to one particular drug, they may simply be swapping one addiction for another as they become hooked on Klonopin. Healthcare providers are of course in a difficult situation, many are forced to simply refill the prescriptions as the patients keep coming back for more and more. In some cases the new addiction may turn out much worse than the initial addiction being treated. Although benzos are not usually the cause of a single drug overdose, they frequently show up in causes of death from combined drug intoxication. They are very dangerous indeed. It's very important to only take the recommended dosage, never take the prescriptions of others. klonopin History needs to be known.
Klonopin has been responsible for a few celebrity death cases. In 1996, Margaux Hemmingway is said to have committed suicide through overdose of a barbiturate benzo cocktail. In the same year, acclaimed Hollywood movie producer Don Simpson died also through an unintended benzodiazepine overdose. In the infamous death of Anna Nicole Smith, Klonopin was part of the long list of prescription drugs she received all from the same doctor. It was also found in her system. The famous author David Foster Wallace who suffered from deep depression was found hanged in his backyard after his doctor has prescribed Klonopin. It's equally important to take note that Klonopin was deemed responsible for causing deaths of soldiers coming back from the battle zones of Iraq. Apparently the soldiers suffered from post-traumatic stress disorder which is common for those who have experienced action in war, they were dying in their sleep after falling victim to psych-med cocktail of Klonopin and Seroquel. There's no doubting the severity of the drug especially in combination with others.
Klonopin affects the functioning of the brain. The human brain contains billions of nerve cells storing electrical patterns. Klonopin is highly addictive, anybody who takes it for a prolonged time can become dependent. That's the primary reason healthcare providers only like to prescribe it for a short duration. Prolonged use for over a month can lead to dangerous situations, benzodiazepine withdrawal syndrome is hard to deal with. It may cause elevation of the patient's heart rate and blood pressure. It can also lead to insomnia. Patients may also suffer high brain activity hallucinations and nightmares. Also anxiety and panic attacks are associated with its side effects. Patients may also experience extreme weight loss and muscular spasms, seizures and serious cramping may also occur. If anybody experiences these symptoms, they must contact their healthcare provider immediately. One cannot afford to take any chances at all, safety precautions are paramount. Klonopin is dangerous drug especially when used in combination with others. Be sure to alert your healthcare provider about all the medication you are actively taking and your prior medical history in full detail.